[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
February 14, 2005

Is Drug Monitoring a Main Cause of Excessive Anticoagulation?

Arch Intern Med. 2005;165(3):349. doi:10.1001/archinte.165.3.349-a

Koo et al1 reported an interesting study confirming that major bleeding associated with excessive anticoagulation with warfarin is also associated with an increase in mortality compared with nonexcessive anticoagulation. They state that their study findings confirm that errors in drug monitoring are the main cause of excessive anticoagulation. Although this is a logical conclusion to reach, it is not supported by the published results. I would be interested to see if they had collected data on international normalized ratio (INR) monitoring prior to the major bleeding event to ensure that adequate monitoring had been performed.

First Page Preview View Large
First page PDF preview
First page PDF preview
×